MAUDE Adverse Event Report: MEDTRONIC IRELAND SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4055
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a silverhawk device.The device was inspected and prepped as per ifu with no issues.It was reported that after multiple passes through a moderately calcified lesion with 50% stenosis at the mid right superficial femoral artery (sfa) the thumb switch would not advance to close the blade.No patient injury was reported.
 
Additional Manufacturer Narrative
A 7frx45cm non medtronic sheath and a 300cm nitrex guidewire were used in the procedure.No resistance was encountered advancing or removing the device.There were issues packing the nose cone during the procedure but the distal tip was not deformed or damaged.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation: returned contents: silverhawk was returned with a detached cutter driver.No other ancillary devices were included.Visual inspection: the silverhawk was removed from the packaging and inspected.It was observed the cutter was located within the cutter window.It was noted the distal rim of the cutter window was tore laterally.Biological debris was observed behind the cutter and within the housing assembly inner diameter.Functional testing: the silverhawk was connected to the cutter driver and retracted.The thumb switch was then pushed forward; but encountered resistance.It was observed the cutter remained in the cutter window with the cutter crashing against the distal rim of the cutter window.With the cutter pulled back, the distal rim of the cutter window was inspected under microscope.It was noted the rim was intact but bent inwards at the area of the observed tear to the platinum iridium.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK ATK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8264020
Report Number9612164-2019-00254
Device Sequence Number2100203
Product Code MCW
UDI-Device Identifier00643169968431
UDI-Public00643169968431
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2020
Device Catalogue NumberP4055
Device Lot Number0009442231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2019
Initial Date Received by Manufacturer 01/11/2019
Supplement Date Received by Manufacturer01/21/2019
04/05/2019
Initial Report FDA Received Date01/21/2019
Supplement Report FDA Received Date02/13/2019
04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1